Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 141, NWS Pueblo, CO

August 5, 2009Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2009, 7:02 PM MDT for Pueblo County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2009, 7:02 PM MDT (01:02 UTC)
Expired
Aug 5, 2009, 8:00 PM MDT
In force
58 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 35 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 4:15 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
2653 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 060102
SVRPUB
COC101-060200-
/O.NEW.KPUB.SV.W.0141.090806T0102Z-090806T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES PUEBLO...

* UNTIL 800 PM MDT...

* AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PUEBLO RESERVOIR TO 9 MILES
  SOUTH OF BLENDE...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
  PUEBLO TO 13 MILES SOUTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE 
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLENDE.
  PUEBLO.
  PUEBLO WEST.
  AVONDALE.
  PUEBLO DEPOT.
  PINON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3852 10473 3852 10438 3837 10421 3800 10444
      3824 10487
TIME...MOT...LOC 0102Z 204DEG 12KT 3827 10472 3813 10448

$$
4 follow-up statements
000 
WWUS55 KPUB 060128
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT WED AUG 5 2009

COC101-060200-
/O.CON.KPUB.SV.W.0141.000000T0000Z-090806T0200Z/
PUEBLO CO-
728 PM MDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHERN PUEBLO COUNTY...

AT 726 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM PUEBLO 
WEST TO NORTH OF BLENDE...OR ALONG A LINE EXTENDING FROM 9 MILES 
NORTHWEST OF PUEBLO TO PUEBLO...AND WAS MOVING TOWARD THE NORTHEAST 
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO DEPOT.
  PINON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3852 10473 3852 10438 3837 10421 3800 10444
      3824 10487
TIME...MOT...LOC 0126Z 204DEG 12KT 3839 10470 3829 10451

$$
000 
WWUS55 KPUB 060129
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT WED AUG 5 2009

COC101-060200-
/O.CON.KPUB.SV.W.0141.000000T0000Z-090806T0200Z/
PUEBLO CO-
729 PM MDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHERN PUEBLO COUNTY...

AT 728 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM PUEBLO 
WEST TO NORTH OF BLENDE...OR ALONG A LINE EXTENDING FROM 9 MILES 
NORTHWEST OF PUEBLO TO PUEBLO...AND WAS MOVING TOWARD THE NORTHEAST 
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO DEPOT.
  PINON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3851 10436 3837 10421 3815 10435 3836 10479
      3852 10473
TIME...MOT...LOC 0129Z 204DEG 12KT 3840 10470 3830 10451

$$
000 
WWUS55 KPUB 060142
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
742 PM MDT WED AUG 5 2009

COC101-060200-
/O.CON.KPUB.SV.W.0141.000000T0000Z-090806T0200Z/
PUEBLO CO-
742 PM MDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTH CENTRAL PUEBLO COUNTY...

AT 741 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM PINON TO
7 MILES SOUTHEAST OF PINON...OR ALONG A LINE EXTENDING FROM 15 MILES
NORTH OF PUEBLO TO 11 MILES NORTHEAST OF PUEBLO...AND WAS MOVING
TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTH CENTRAL PUEBLO
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3851 10458 3850 10435 3847 10432 3833 10447
      3842 10476 3852 10473 3852 10458
TIME...MOT...LOC 0142Z 204DEG 12KT 3850 10465 3841 10450

$$
000 
WWUS55 KPUB 060151
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT WED AUG 5 2009

COC101-060201-
/O.EXP.KPUB.SV.W.0141.000000T0000Z-090806T0200Z/
PUEBLO CO-
751 PM MDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PUEBLO COUNTY
EXPIRES AT 800 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3851 10458 3850 10435 3847 10432 3833 10447
      3842 10476 3852 10473 3852 10458
TIME...MOT...LOC 0151Z 204DEG 12KT 3853 10463 3844 10448

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 5:08 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 5, 5:08 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT WED AUG 5 2009

.UPDATE...
UPDATED FORECASTS TO ADD SEVERE THUNDERSTORM WATCH FOR ALL OF THE
SOUTHEAST COLORADO PLAINS UNTIL 11 PM MDT.

&&

.SHORT TERM...
VERY HIGH CAPES ALONG WITH AN APPROACHING SHORTWAVE HAVE PROMPTED
ISSUANCE OF A SEVERE THUNDERSTORM WATCH FOR THE SOUTHEAST PLAINS
UNTIL 11 PM MDT. SPOILER MIGHT BE THE STRONG CAP THAT STILL EXISTS
OVER MOST OF THE PLAINS.  STORMS HAVE BEEN POPPING ALONG THE EDGES OF
THE CAP NEAR THE MOUNTAINS...BUT ARE HAVING DIFFICULTY SUSTAINING
THEMSELVES AS THEY TRY TO MOVE EAST. WILL MONITOR CLOSELY THIS
EVENING TO SEE EFFECTS OF ADVANCING SHORTWAVE. LW

.LONG TERM...
NO UPDATES AT THIS TIME.

&&

.AVIATION...
NO UPDATES AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 346 PM MDT WED AUG 5 2009/

SHORT TERM...
(TONIGHT AND THURSDAY)

..POTENTIAL FOR SEVERE STORMS THIS EVENING...

ANOTHER OUTFLOW BOUNDARY...ANOTHER UNUSUAL DAY OVR THE ERN CO
PLAINS...AS TEMPERATURES ONCE AGAIN FELL WELL SHORT OF EXPECTED
HIGHS. ADDING TO THE C51ENGE...MORNING SOUNDING AT KBOU MAY HAVE
BEEN A BIT TOO DRY IN THE LOW LEVELS...SO MODELS STILL LAGGING
BEHIND IN FORECAST OF MOISTURE TODAY. DEWPOINTS AT KPUB ACTUALLY
44 7 DEGREES THIS AFTERNOON...DESPITE A FAIR AMOUNT OF INSOLATION.
WINDS HAVE BEEN PRETTY PERSISTENT FROM THE E AND SE...AND EARLIER
OUTFLOW HIT THE MOUNTAINS LATE THIS MORN. SO...PLENTY OF CAPE OUT
THERE..AND SPC HAS DRAGGED BACK THE SLIGHT RISK BORDER ALL THE WAY
TO THE ERN MTS FOR THIS EVE. MAIN REMAINING PROBLEM IS THAT CIN IS
STILL IN THE MINUS 200 RANGE OVR THE PLAINS...AND AT THIS POINT
THERE IS NOT MUCH OF A TRIGGER FOR STORMS TO DEVELOP. WHERE CIN HAS
BEEN ERODED...OVER THE RATON MESA FOR EXAMPLE...HAVE ALREADY SEEN A
SVR STORM DEVELOP. WITH APPROACHING WAVE FROM THE W...CERTAINLY
CANNOT RULE OUT THE POTENTIAL FOR SVR STORMS PRETTY MUCH ANYWHERE E
OF THE MTS. CONTDVD IS ALREADY LIGHTING UP RIGHT NOW AS THE WAVE
APPROACHES. ON THE OTHER HAND...LATEST MODEL DATA CONTINUES TO KEEP
MUCH OF THE PLAINS DRY...NOT SURPRISING GIVEN THE AMOUNT OF CIN.
GIVEN THE POTENTIAL FOR SVR WX IF THE CAP ERODES
SUFFICIENTLY...NAMELY NEARLY 3000 J/KG OF CAPE AND ADEQUATE SHEAR
FOR ORGANIZED STORMS...WILL MAINTAIN THE ISOLD POPS THIS EVE. WITH
LATE ARRIVAL OF THE SHORTWAVE...MAY EVEN SEE SOME ISOLD CONVECTION
PERSIST THRU THE MORNING HOURS.

TOMORROW...YET ANOTHER TRICKY DAY...WITH THE NAM PROGGING STILL
ANOTHER MCS OVER SWRN NE. IF THIS VERIFIES...SHOULD SEE ANOTHER
REPEAT OF STABLE AND MORE MOIST AIR WORK INTO THE PLAINS. HAVE
REDUCED MAXT OVR THE PLAINS TOMORROW BY A FEW DEGREES...AND WILL
WAIT TO SEE HOW THE EVENING CONVECTION DEVELOPS. WILL SEE SW WINDS
ALOFT START TO PICK UP ON THU AS THE TROUGH TO THE W BEGINS MOVING
INTO WRN CO. WILL MAINTAIN HIGHEST POPS OVR THE DVD AND MTS TOMORROW
AFTERNOON...WITH LEAD IMPULSES EJECTING FROM THE UPSTREAM TROUGH.
ISOLD POPS STILL LOOK ON TARGET FOR THE PLAINS...AND ASSUMING
OUTFLOW IS NOT AS PRONOUNCED TOMORROW AS IT WAS TODAY...LOW LEVS
SHOULD START TO DRY OUT WITH THE MAIN THREAT FROM STORMS SHIFTING TO
STRONG WIND GUSTS. 44

LONG TERM...
(THURSDAY NIGHT THROUGH NEXT WEDNESDAY)

MODELS SUGGEST CONVECTION MAY LINGER PAST MIDNIGHT ALONG THE
CONTINENTAL DIVIDE...SO WILL MAINTAIN AT LEAST ISOLATED POPS OVER
THE CENTRAL AND SOUTHWEST MOUNTAINS THROUGH 12Z. ON
FRIDAY...WESTERN U.S. UPPER TROUGH SLOWLY EJECTS
NORTHEASTWARD...WITH BAND OF STRONGER WINDS ALOFT MOVING INTO
WESTERN COLORADO. DEEP SOUTHWEST FLOW SPREADS OVER ALL THE AREA BY
MIDDAY...WITH DECREASING MOISTURE ALL AREAS. WILL STILL LIKELY SEE
SOME VERY HIGH BASED CONVECTION WITH WEAK INVERTED-V SOUNDINGS
NOTED ON THE NAM. CONDITIONS COULD APPROACH CRITICAL FIRE WEATHER
LEVELS DUE TO WINDS/LOW RH AND DRY LIGHTNING...THOUGH MOST ZONES
REPORT NON-CRITICAL FUELS AT THIS POINT. OVER THE WEEKEND...DRY
SLOT SPREADS OVER THE STATE AS TROUGH LIFTS INTO THE NORTHERN
PLAINS. DOUBT WELL SEE MUCH IF ANY TSRA ACTIVITY BOTH SATURDAY
AND SUNDAY...AS DRY AIR SPREADS OVER THE STATE...THUS REMOVED
POPS ALL AREAS. DEEP MIXING FRIDAY MAY OFFSET WEAK COOLING AT 700
MB...WILL KEEP MAX TEMPS ON THE HOT SIDE. MAYBE JUST A FEW DEGREES
OF COOLING SAT/SUN AS HEIGHTS AND 700 MB TEMPS FALL.

FOR NEXT WEEK...LAST FEW RUNS OF THE GFS HAVE BACKED OFF ON
COLD FRONTAL PASSAGE MONDAY...WHILE ECMWF STILL PUSHES THE
BOUNDARY SOUTH OF THE AREA BY MONDAY EVENING. DIFFERENCES IN
MODELS HANDLING OF ENERGY EJECTING OUT OF THE GULF OF ALASKA
APPEAR TO BE DRIVING THE DIFFERING SOLUTIONS...WITH MORE
CONSISTENT ECMWF PREFFERED AT THIS POINT. WILL THUS KEEP THE
SLIGHT COOLING IN TREND IN PLACE FOR MON-WED...ALONG WITH AN
UPTURN IN THUNDERSTORM CHANCES...ESPECIALLY OVER THE EASTERN
MOUNTAINS AND PLAINS.

AVIATION...THERE IS A SLIGHT CHANCE FOR TS THIS EVE ESPECIALLY
FOR KALS AND KCOS...BUT UNCERTAINTIES ARE STILL RATHER HIGH FOR
THE TS POTENTIAL...AND WILL NOT EXPLICITLY MENTION IN TAFS AT THIS
TIME. IF STORMS DO DEVELOP THIS EVE...COULD SEE SOME GUSTY WINDS
AND HAIL IN THE STRONGER STORMS...SOME TO SVR LEVELS. CONVECTION
MAY LINGER INTO TONIGHT. WINDS ALOFT WILL BEGIN TO STRENGTHEN
TOMORROW OUT OF THE SW...AS AN UPSTREAM STORM BEGINS TO APPROACH
CO. WILL SEE SCT STORMS OVR THE MTS TOMORROW AFTERNOON WITH MORE
ISOLD ACTIVITY OVR THE PLAINS. 44

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/50
Hazardous weather outlook, Aug 5, 5:15 PM MDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT WED AUG 5 2009

COZ058>089-093>099-062315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
515 PM MDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS
THIS EVENING AND DRIFT EAST ACROSS THE ADJACENT VALLEYS AND
PLAINS. A FEW STORMS ON THE PLAINS MAY BE SEVERE PRODUCING
QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. OTHERWISE...THE
PRIMARY THREATS FROM STORMS THIS EVENING WILL BE LIGHTNING...WIND
GUSTS TO 50 MPH AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY OVER
THE HIGHER TERRAIN. THE PRIMARY METEOROLOGICAL THREATS WITH
THE THUNDERSTORMS EACH DAY WILL BE BRIEF WIND GUSTS UP TO 50 MPH
AND HAZARDOUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE EASTERN PLAINS UNTIL 11 PM MDT.

50/50

In the hours before

Special weather statement, Aug 5, 5:38 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT WED AUG 5 2009

COZ063-076>079-083-060015-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT
COUNTY ABOVE 8500 FT-WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE
9000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN
VALLEY BELOW 8500 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
538 PM MDT WED AUG 5 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME EAST CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO
  WESTERN FREMONT COUNTY IN CENTRAL COLORADO
  NORTHWESTERN CUSTER COUNTY IN SOUTHEAST COLORADO

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TEXAS CREEK...OR 51 MILES WEST OF PUEBLO...
WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL FREMONT
COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Local storm report, Aug 5, 5:39 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             4 SE COLORADO CITY      37.91N 104.79W
08/05/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

RMG
Local storm report, Aug 5, 5:47 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             6 E RYE                 37.92N 104.82W
08/05/2009  M1.00 INCH       PUEBLO             CO   PUBLIC

            RELAYED VIA TRAINED SPOTTER.

&&

RMG
Special weather statement, Aug 5, 6:29 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
629 PM MDT WED AUG 5 2009

COZ076>079-081-083-086-060100-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT
COUNTY ABOVE 8500 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET
MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000
FT-
629 PM MDT WED AUG 5 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN FREMONT COUNTY IN CENTRAL COLORADO
  SOUTH CENTRAL TELLER COUNTY IN CENTRAL COLORADO
  NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO
  EXTREME WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTH OF ROYAL GORGE...OR 40
MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME SOUTHWESTERN CANON CITY.
  FLORENCE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Special weather statement, Aug 5, 6:29 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
629 PM MDT WED AUG 5 2009

COZ088-094-060130-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
629 PM MDT WED AUG 5 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF THATCHER...OR 34 MILES
NORTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  THATCHER.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 5, 6:52 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
652 PM MDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             6 S PUEBLO RESERVOIR    38.17N 104.75W
08/05/2009  M1.25 INCH       PUEBLO             CO   PUBLIC

            QUARTER SIZED AND HALF DOLLAR SIZED HAIL FROM 626 PM TO
            640 PM.

&&

MW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:13 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo62 min
Aug 5, 6:47 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Aug 5, 6:48 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo36 min
Aug 5, 6:58 PM MDTAreal Flood AdvisoryPUBPueblo68 min
Aug 5, 7:59 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 5, 10:42 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa63 min
Aug 5, 11:44 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers61 min
Aug 6, 1:01 AM MDTAreal Flood AdvisoryPUBBaca, Bent, Las Animas, Prowers3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.